PDA

View Full Version : Nausea



Kimmy
07-24-2008, 04:48 PM
Hi Everyone,
I was wondering if anyone has dealt with was seems like "neverending" nausea? I often get it regardless of whether or not I've eaten, what I've eaten, activity level, etc. It comes no matter what and it will lasts for days on end. I've tried sucking on ginger candies, ginger ale, eating soda crackers, etc, but nothing seems to work. My blood work so far has not indicated any changes in enzyme levels, but the doctor told me it sometimes takes awhile for it to show up in blood tests. I am scheduled to pass an ultrasound of my spleen and liver in the fall. In the meantime, if anyone can shed some light on this, I would really appreciate it!
Thanks!
Be well,
Kimmy

KathyW1958
07-25-2008, 06:33 AM
Hi Kimmy
I am wondering if you are taking Plaquenil? I know that when I first started taking it that I had problems with nausea and had to get a perscription for he nausea. This side affect finally pased. I am just wondering is all. Maybe you should see the doctor about this problem.

Hugs,
Kathy

Kimmy
07-25-2008, 02:45 PM
Hi Kathy,
Yes, I am on Plaquenil. I was not aware that this was a side effect of the drug. I mentioned the nausea to my doctor before, and she wanted to do an ultrasound of my spleen and liver to see if there were issues there. I'll speak to her about the side effects. What did your doctor give you to help?
Thank you!
Kimmy

KathyW1958
07-25-2008, 03:57 PM
Hi Kimmy,
If I remeber correctly, I think that my doctor ordered compazine for me and it helped a lot. I would ask your doctor about a medication for nausea as that is one of the side affects of the Plaquenil.

Hugs,
Kathy

Kimmy
07-25-2008, 04:16 PM
Hi Kathy,
Thank you so much! I will definitely mention it to my doctor!
Be well,
Kimmy

Pearl
08-06-2008, 07:15 PM
Kimmy -

Sorry it took me so long to reply. I haven't been on the site in a while. I can soooooo relate to the nausea. Had it daily, like morning sickness, for three years prior to diagnosis. Still have it from time to time. Had it before going on Plaquenil. Now, I am on 400 mg Plaquenil daily and I still have the nausea occasionally, just not as often. I have lots of gastrointestinal issues that the docs seem to think are not "typical" for most lupus patients. What I know from this site is that there is no "typical." If it helps you any, I can tell you that the longer I have been on the Plaquenil, the less frequently I have experienced the nausea. I believe it has something to do with getting the inflammation under control. Ginger ale and crackers are helpful. Club soda with lime also may help. If all else fails, email me and vent. Laughter is the best medicine. I have developed quite a sense of humor with this lupus thing. Perhaps some of my stories will offer you comfort....or, they'll make you throw up. Either way, you get relief. Mission accomplished.

I hope you find your way to wellness soon.

Jana :lol:

Kimmy
08-07-2008, 05:43 PM
LOL!
Thanks, Pearl! I appreciate the advice, and the humor. Your post put a big smile on my face! :)
Hope you are well!
Kimmy

purplepinkgirl
09-22-2008, 08:08 AM
hi
I can relate to your problem. I am 22 and I was diagnosed march 6th and i am on 400mg daily plaquinil and 2.5 prednisone. when i first started the plaquinil i would have migraines which led to nausea. so I would take something to try and rid the migraine but it made things worst. Its best to take nothing within 4 hours of this med or you can get ill. a woman from this site has been on plaquinil for 20 yrs and she told me that it will get better once it gets in my system good atleast 6 mos. But i found that by me taking it on a full stomach and taking a quick 20min power nap daily, it has helped out alot. I hope this helped you

Dont worry, leave it to the lord. This too shall pass! :)

purplepinkgirl
09-22-2008, 11:17 AM
not 6mos. i meant 6-8 weeks... sorry, but it has been 4 mos and i have recently been able to tell the difference of it getting better. good luck